Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 283, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 30, 2006, 5:10 PM CDT for Shelby County, Illinois. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2006, 5:10 PM CDT (22:10 UTC)
- Expired
- Jul 30, 2006, 6:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Shelby County, IL
The radar
The Lincoln radar (KILX), 104 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1418 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1282 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 302211 SVRILX ILC173-302300- /O.NEW.KILX.SV.W.0283.060730T2210Z-060730T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 510 PM CDT SUN JUL 30 2006 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN SHELBY COUNTY IN CENTRAL ILLINOIS... * UNTIL 600 PM CDT. * AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR COWDEN...OR ABOUT 11 MILES SOUTH OF SHELBYVILLE...AND WAS MOVING EAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL SHELBY COUNTY... AT 505 PM NICKEL SIZE HAIL AND 60 YO 70 MPH WINDS WERE REPORTED BY SPOTTERS 2 MILES WEST OF COWDEN. DUE TO THE SLOW MOVEMENT OF THIS STORM...THERE IS ALSO A RISK OF LOCALIZED FLOODING OF STREETS...VIADUCTS...AND POOR DRAINAGE AREAS. IF YOU ARE CAUGHT OUTDOORS...MOVE TO A STRONG BUILDING AND STAY AWAY FROM WINDOWS. DO NOT TAKE SHELTER UNDER TREES OR PICNIC SHELTERS. FREQUENT LIGHTNING IS COMMON IN SEVERE THUNDERSTORMS. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3935 8896 3922 8898 3921 8868 3934 8870 $$ CHURCHILL
2 follow-up statements
000
WWUS53 KILX 302237
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
537 PM CDT SUN JUL 30 2006
ILC173-302300-
/O.CON.KILX.SV.W.0283.000000T0000Z-060730T2300Z/
SHELBY-
537 PM CDT SUN JUL 30 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHERN SHELBY COUNTY...
AT 533 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 4 MILES EAST OF COWDEN...OR ABOUT 12 MILES SOUTH OF
SHELBYVILLE...MOVING EAST AT 10 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
RURAL SHELBY COUNTY.
DUE TO THE SLOW MOVEMENT OF THIS STORM...THERE IS ALSO A RISK OF
LOCALIZED FLOODING OF STREETS...VIADUCTS...AND POOR DRAINAGE AREAS.
IF YOU ARE CAUGHT OUTDOORS...MOVE TO A STRONG BUILDING AND STAY AWAY
FROM WINDOWS. DO NOT TAKE SHELTER UNDER TREES OR PICNIC SHELTERS.
FREQUENT LIGHTNING IS COMMON IN SEVERE THUNDERSTORMS.
LAT...LON 3935 8896 3922 8898 3921 8868 3934 8870
$$
CHURCHILL000 WWUS53 KILX 302253 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 553 PM CDT SUN JUL 30 2006 ILC173-302303- /O.EXP.KILX.SV.W.0283.000000T0000Z-060730T2300Z/ SHELBY- 553 PM CDT SUN JUL 30 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SHELBY COUNTY EXPIRES AT 600 PM CDT... AT 549 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...THUS THE WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3935 8896 3922 8898 3921 8868 3934 8870 $$ CHURCHILL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 3:04 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jul 30, 3:04 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 304 PM CDT SUN JUL 30 2006 .DISCUSSION... MAIN CONCERNS ARE HEAT INDICES AND THUNDERSTORM CHANCES IN THE HUMID AND UNSTABLE AIRMASS. MODELS ARE IN AGREEMENT ON THE SYNOPTIC PATTERN IN THE SHORT TERM...BUT HAVE DISAGREEMENTS ON HOW FAR EAST THE LOWER DEWPOINTS WILL SURGE INTO ILLINOIS FROM THE SOUTHWEST. GFS KEEPS US MORE MOIST...WHILE NAM-WRF BRINGS UPPER 60S DEWPOINTS INTO THE WESTERN HALF OF OUR CWA. THERE IS SOME EVIDENCE OF THE LOWER DEWPOINTS MAKING PROGRESS TOWARD CENTRAL ILLINOIS IN THE OBSERVATIONS FROM THIS AFTERNOON ACROSS MISSOURI. HOWEVER...FEEL THAT THIS WILL ONLY PUT A SMALL DENT IN THE HEAT AND HUMIDITY ACROSS OUR AREA. THERE IS NOT ENOUGH CONFIDENCE THAT THE DRIER AIR WILL HELP REDUCE THE HEAT INDEX THAT MUCH. THE DRIER AIR WILL ALLOW THE AIR WARM UP TO HIGHER DRY BULB READINGS...THUS KEEPING THE HEAT INDEX NUMBERS AT ADVISORY LEVELS. SO...IN THE SHORT TERM...I LOWERED THE DEWPOINTS SLIGHTLY IN THE WEST...BUT KEPT THE TEMPERATURES UP NEAR 100. SHORT TERM...TONIGHT THROUGH TUESDAY. A STRONG OUTFLOW BOUNDARY FROM AN MCS THIS MORNING IN WISCONSIN...IS PROGRESSING SOUTH THIS AFTERNOON. THE CU FORMATION ALONG THAT OUTFLOW IS DECREASING IN INTENSITY AS THE AFTERNOON PROGRESSES. THE AIRMASS ACROSS OUR CWA REMAINS VERY UNSTABLE...BUT WITHOUT A TRIGGER. CAPE VALUES OF 3K-4K J/KG. THE HIGHER LAPSE RATES REMAIN ACROSS THE EASTERN HALF OF OUR CWA...PER RUC SOUNDINGS... AND CU FIELD FILLED IN MORE FULLY THERE. HOWEVER...STILL GETTING TOWERING CU IN SCHUYLER COUNTY IN OUR FAR WESTERN CWA. THIS AREA IS IN RESPONSE TO AN H5 SHORTWAVE LIFTING NORTH OVER THE H5 RIDGE. ORIGINALLY FELT THAT STORMS WOULD BE MORE LIKELY IN OUR EASTERN HALF...SO I ADDED CHANCE POPS TO THAT AREA FOR THE REST OF THE AFTERNOON AND EVENING...BASED ON WHAT HAPPENED IN A SIMILAR SITUATION FROM LAST AFTERNOON/EVENING. THE LINE OF STORMS FROM THE OUTFLOW STILL SEEM ON TRACK TO REACH OUR EASTERN ZONES BY EVENING...SO WILL LEAVE POPS IN THE FORECAST THROUGH THIS EVENING. DESPITE THE POSSIBLE LOWER DEWPOINTS...HEAT INDEX READINGS WILL REMAIN AT ADVISORY LEVELS THROUGH TUESDAY EVENING DUE TO THE POTENTIAL FOR HIGHER DRY BULB READINGS. WITHOUT THE SLIGHTLY LOWER DEWPOINTS...THE POTENTIAL FOR WIDESPREAD AREAS REACHING OVER 110 HEAT INDEX READINGS /EXCESSIVE HEAT WARNING LEVELS/ WOULD HAVE BEEN BETTER. KEPT HEAT ADVISORY GOING THROUGH TUESDAY. LONG TERM...WEDNESDAY THROUGH SUNDAY THE GFS WAS MORE PROGRESSIVE IN PUSHING A COLD FRONT THROUGH CENTRAL ILLINOIS WEDNESDAY AND THURSDAY. THE TREND IN THE EUROPEAN MODELS IS TO SLOW IT DOWN...AND TO STALL THE FRONT OUT CLOSER TO OUR SOUTHERN CWA THE REST OF THE WEEK AND INTO THE WEEKEND. I ADDED SOME SLIGHT CHANCE POPS ACROSS THE SOUTH SATURDAY AND SUNDAY IN COLLABORATION WITH CWA/S SOUTH OF US. && .ILX WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM CDT TUESDAY FOR ALL OF CENTRAL ILLINOIS. && SHIMON
Hazardous weather outlook, Jul 30, 11:22 AM CDT, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1122 AM CDT SUN JUL 30 2006 ILZ027>031-036>038-040>057-061>063-066>068-071>073-311200- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- 1122 AM CDT SUN JUL 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT HOT AND HUMID AIR WILL OVERSPREAD THE AREA TODAY. TEMPERATURES IN THE MIDDLE TO UPPER 90S WILL COMBINE WITH HIGH DEW POINTS TO PRODUCE HEAT INDEX VALUES AROUND 105 TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HOT AND HUMID AIR WILL REMAIN OVER THE AREA THROUGH TUESDAY. TEMPERATURES WILL STAY IN THE MIDDLE TO UPPER 90S AND COMBINE WITH HIGH DEW POINTS TO PRODUCE HEAT INDEX VALUES BETWEEN 105 AND 110 FOR FOR MONDAY THROUGH TUESDAY. A FRONT WILL MOVE INTO THE AREA STARTING WEDNESDAY AND SLOWLY MOVE ACROSS CENTRAL ILLINOIS THROUGH THURSDAY NIGHT. AS THE FRONT MOVES ACROSS THE AREA...THUNDERSTORMS WILL BE POSSIBLE FROM WEDNESDAY THROUGH THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HJS
In the hours before
Local storm report, Jul 30, 5:10 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
510 PM CDT SUN JUL 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL 2 W COWDEN 39.25N 88.90W
07/30/2006 M0.88 INCH SHELBY IL EMERGENCY MNGR
0505 PM TSTM WND GST 2 W COWDEN 39.25N 88.90W
07/30/2006 E65 MPH SHELBY IL EMERGENCY MNGR
ESTIMATED WIND GUST OF 60 TO 70 MPH.
&&
SCHAFFERThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 5:50 PM CDT | Severe Thunderstorm Warning | ILX | Effingham | 40 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.